Alert archive / New York / Beach Hazards Statements in 2022

Beach Hazards Statement 18, NWS Buffalo, NY

September 19, 2022Cayuga County, Oswego County, Wayne County, New York

NWS Buffalo, NY issued this beach hazards statement at Sep 19, 2022, 7:10 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It took effect at Sep 20, 2022, 12:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2022, 7:10 PM EDT (23:10 UTC)
In effect from
Sep 20, 2022, 12:00 AM EDT
Expired
Sep 20, 2022, 1:37 PM EDT
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

114 
WHUS41 KBUF 192310
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
710 PM EDT Mon Sep 19 2022

NYZ004>006-200715-
/O.NEW.KBUF.BH.S.0018.220920T0400Z-220920T1800Z/
Wayne-Northern Cayuga-Oswego-
710 PM EDT Mon Sep 19 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH TUESDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...From midnight EDT tonight through Tuesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

TMA
4 follow-up statements
462 
WHUS41 KBUF 200224
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1024 PM EDT Mon Sep 19 2022

NYZ004>006-201030-
/O.CON.KBUF.BH.S.0018.220920T0400Z-220920T1800Z/
Wayne-Northern Cayuga-Oswego-
1024 PM EDT Mon Sep 19 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

TMA
955 
WHUS41 KBUF 200810
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
410 AM EDT Tue Sep 20 2022

NYZ004>006-201615-
/O.CON.KBUF.BH.S.0018.000000T0000Z-220920T1800Z/
Wayne-Northern Cayuga-Oswego-
410 AM EDT Tue Sep 20 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Until 2 PM this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
271 
WHUS41 KBUF 201411
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1011 AM EDT Tue Sep 20 2022

NYZ004>006-201800-
/O.CON.KBUF.BH.S.0018.000000T0000Z-220920T1800Z/
Wayne-Northern Cayuga-Oswego-
1011 AM EDT Tue Sep 20 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
634 
WHUS41 KBUF 201737
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
137 PM EDT Tue Sep 20 2022

NYZ004>006-201845-
/O.CAN.KBUF.BH.S.0018.000000T0000Z-220920T1800Z/
Wayne-Northern Cayuga-Oswego-
137 PM EDT Tue Sep 20 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 4:00 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 19, 4:00 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
400 PM EDT Mon Sep 19 2022

.SYNOPSIS...
A cold front will move across the region by this evening,
resulting in a few showers and thunderstorms. Following a few
lingering showers east of Lake Ontario into Tuesday, weak high
pressure will build across the region providing dry weather for
Western New York on Tuesday. A strong cold front will bring
more showers and storms Wednesday, followed by much cooler
weather for Thursday and Friday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
A weak low pressure system will pass by to our north this
afternoon, while sending its cold front through the CWA. The
steadiest showers and thunderstorms have been ahead of the cold
front along a pre-frontal trough which is about to exit into
central New York through 4 p.m. The 12Z Buffalo sounding had a
precipitable water value of around 1.5 inches, with higher
amounts likely at some areas. There will continue to be the
potential for locally heavy rains, and gusty winds in this area
of showers and storms.

Otherwise, the cold front still has not moved across the area,
and as this does another more scattered line of showers and
storms is likely to develop. At 2 p.m. this front roughly
extended from the north shores of Lake Erie to Toronto. Earlier
convection and cloud cover has limited instability, however a
couple hours of partial sunshine may allow for some instability
to develop late this afternoon before the front sweeps across
the area. A bit less wind shear will be in place along this
front, but it will still be ample for a few stronger storms
with gusty winds still possible. SPC still has the area in a
marginal risk for severe weather with gusty winds the primary
risk.

Showers and storms should be done across Western NY by 8
p.m., however these will linger into the evening hours east of
Lake Ontario which will be closer to a closed 500 mb low. These
will taper to scattered showers east of Lake Ontario after
midnight. The front will usher in a cooler air mass with lows in
the 50s tonight. Patchy fog is possible in the Southern Tier
river valleys.

Tuesday a progressive mid level closed low will move east across New
England. Moist cyclonic northwesterly flow will continue to produce
clouds and a few showers east of Lake Ontario through the day,
especially in upslope areas from the Tug Hill to the western
foothills of the Adirondacks. There may be a few lake enhanced
showers near the southeast corner of Lake Ontario in the morning as
well. Farther west, mainly dry weather will prevail as high pressure
builds into the Ohio Valley, with associated subsidence and drying
moving into Western NY. Highs will be in the low to mid 70s in most
areas, 60s for the North Country. Tuesday night high pressure
will build east across the eastern Great Lakes into NY/PA,
providing rain free weather for the entire forecast area.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday and Wednesday night our attention will continue to focus
on an amplifying trough digging towards the Great Lakes. The mid
latitude wave train is rapidly amplifying upstream, with downstream
amplification bringing a significant pattern change for the second
half of this week. A strong cold front will plow through the eastern
Great Lakes late Wednesday and Wednesday night, marking the arrival
of the coolest airmass so far in this early fall season.

Wednesday will start off mainly dry, although a few showers may move
through western NY during the morning hours owed to a strong warm
advection regime just ahead of the system. Rain chances will
increase through the afternoon and evening with the approach of the
cold front and associated strong synoptic scale ascent as height
falls/DPVA spread into the Great Lakes ahead of the digging trough.
Just how much instability will be realized will be one of the
pivotal factors with regard to severe weather chances. Regardless,
the strong synoptic scale forcing for ascent will compensate and
support thunderstorm development Wednesday afternoon through the
first half of Wednesday night along and ahead of the cold front.
Strengthening deep layer shear, strong mid/upper level jet dynamics
and favorable wind profiles will support the chance for some strong
storms. The best instability will be tied to the timing of cold
front combined with diurnal heating. As of the latest 12Z guidance,
this looks to be focused right across much of the BUF forecast area.
Environment does look favorable for a squall line to possibly
develop and cross western and northcentral NY Wednesday afternoon
and early evening, with the main threat being strong damaging winds,
but also the possibility for some large hail depending on updraft
strength. PWATs will also be quite high (~1.5") which will bring the
possibility for brief heavy downpours as well. Temperatures will be
quite warm Wednesday, ranging from the mid 70s to lower 80s
depending on extent of cloud cover ahead of the cold front.

Showers will likely continue through a good part of Wednesday night
behind the surface cold front as plenty of deeper moisture lingers
ahead of the strong mid level trough. Synoptic scale showers will
taper off from northwest to southeast during the second half of
Wednesday night, only to be replaced by some lake enhanced and lake
effect showers downwind of the lakes as much cooler air moves in
aloft. Temperatures will stay mild through Wednesday evening before
strong cold advection develops overnight in the wake of the cold
front. Lows will bottom out in the low to mid 50s with some upper
40s across the higher terrain east of Lake Ontario.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The coolest airmass of the early fall so far will arrive for
Thursday through Friday as a deep trough becomes established across
the Great Lakes and New England.

Thursday and Thursday night height falls and DPVA with the passage
of the main mid level trough will support a few synoptically driven
showers. The airmass is more than cold enough for lake effect rain
showers as well, which will enhance coverage of the rain southeast
of Lake Erie and Lake Ontario. The lake response will peak Thursday
afternoon and evening when the best juxtaposition of large scale
forcing, deep moisture, and cold air aloft cross the eastern Great
Lakes.

A few lake effect rain showers may linger southeast of the lakes
through Friday morning. High pressure will then build into the
eastern Great Lakes Friday afternoon through Saturday with a return
to dry weather. The trough will start to reload upstream across the
Upper Midwest by Sunday. Downstream height rises and warm advection
may support a chance of a few showers by Sunday across our
region. Model guidance in fairly good agreement that another
trough will dig across the region Monday, with increasing
chances for showers Sunday night and Monday.

Temperatures will be 10-15 degrees below average Thursday through
Friday. Expect highs both days to range from near 60 on the lake
plains to the lower 50s on the hills. Lows Thursday night and Friday
night will be well down into the 40s, with some 30s across the
colder Southern Tier valleys and North Country if enough clearing
develops. Patchy frost is even possible in some of the typically
cooler locations. A warming trend will develop next weekend,
and highs may be back into the lower 70s for lower elevations by
Sunday. Showers will likely keep highs in the 60s on Monday.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Low pressure will pass by to our north this afternoon and will
send a cold front across the region. There will be scattered
showers and thunderstorms with the frontal passage itself later
this afternoon. These may briefly result in IFR conditions as
they move through. These will end from west to east between 23Z
and 03Z Tuesday.

Mainly VFR this evening and for part of tonight, then post
frontal stratus will develop resulting in areas of MVFR cigs.
There also may be areas of fog across the Southern Tier, with a
few hours of IFR possible at KJHW.

Improving conditions Tuesday morning, giving way to widespread
VFR flight conditions by Tuesday afternoon.

Outlook...

Tuesday night...Mainly VFR.

Wednesday...VFR/MVFR. Showers likely with a chance of
thunderstorms. A few storms may be strong with gusty winds.

Thursday...VFR/MVFR. Lake effect showers southeast of the
lakes.

Friday and Saturday...Mainly VFR.

&&

.MARINE...
A cold front will move across the area through this evening
with showers and thunderstorms. Moderate southwest winds this
afternoon will support small craft headlines through early
evening. Increase in northwesterly winds behind the front will
support a period of small craft headlines on Lake Ontario
tonight through much of the day Tuesday.

Weak sfc high pressure will build across the lakes by Tuesday
with lighter winds and minimal wave action expected through
Tuesday night.

A potent cold front will then approach the lakes late Wednesday into
Thursday. Strengthening southwest wind flow will 'likely' develop
ahead of the front Wednesday, then strong winds will persist behind
the front within a northwest flow regime as a much cooler airmass
filters into the region. Additionally...with the passage of the
front lake effect rain will be possible along with waterspouts.
Small crafts advisories will 'likely' be needed on Wednesday into
the day Thursday. Stay tuned!
.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
         040-041.
         Small Craft Advisory from 8 PM this evening to 5 PM
         EDT Tuesday for LOZ042>044.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...Hitchcock/JM
LONG TERM...Apffel/Hitchcock
AVIATION...Apffel
MARINE...Apffel/TMA
Hazardous weather outlook, Sep 19, 4:52 AM EDT, 14 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
452 AM EDT Mon Sep 19 2022

NYZ001>008-010>014-019>021-085-200900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
452 AM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Several rounds of scattered thunderstorms are expected today. A few
isolated severe storms with damaging winds are possible. A few storms
will also produce brief, heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible along a strong cold front Wednesday
afternoon and Wednesday night. A few of these storms may be severe
with isolated damaging wind gusts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-200900-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
452 AM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Several rounds of scattered thunderstorms are expected today. A few
isolated strong storms with gusty winds are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible along a strong cold front Wednesday
afternoon and Wednesday night. A few of these storms may be severe
with isolated strong wind gusts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-200900-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
452 AM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

Several rounds of scattered thunderstorms are expected today. A few
isolated strong storms with gusty winds are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible along a strong cold front Wednesday
afternoon and Wednesday night. A few of these storms may be severe
with isolated strong wind gusts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Sep 19, 1:48 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
148 PM EDT Mon Sep 19 2022

NYZ008-191815-
Lewis NY-
148 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of southern Lewis County
through 215 PM EDT...

At 148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Redfield to 8 miles north
of Camden. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whetstone Gulf State Park, Highmarket, Watson, Martinsburg,
Lyonsdale, Greig, Port Leyden, Lyons Falls, Constableville, Turin,
Osceola, West Leyden, Rector, Mohawk Hill, North Osceola, Swancott
Mill, Talcottville, Brantingham and Sperryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4342 7553 4347 7576 4375 7578 4380 7514
      4361 7511
TIME...MOT...LOC 1748Z 263DEG 29KT 4363 7577 4345 7570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Zaff
Special weather statement, Sep 19, 5:31 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
531 PM EDT Mon Sep 19 2022

NYZ001-010-011-192200-
Genesee NY-Niagara NY-Northern Erie NY-
531 PM EDT Mon Sep 19 2022

...A line of strong thunderstorms stretching from Grand Island east
to Clarence Center will slowly move east southeast impacting
portions of northern Erie, southern Niagara and western Genesee
Counties through 600 PM EDT...

At 530 PM EDT, Doppler radar was tracking an areas of strong
thunderstorms from Grand Island to near Clarence, moving east
southeast at 25 mph.

HAZARD...Winds up to 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Cheektowaga, North Tonawanda, Clarence, Amherst, Tonawanda,
Williamsville, Darien Lakes State Park, Grand Island, Pendleton,
Pembroke, Akron, Alden, Oakfield, Sanborn, Corfu, Clarence Center,
Pendleton Center, East Amherst, Rapids and East Pembroke.

This includes Interstate 90 between exits 48A and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4318 7901 4306 7823 4287 7831 4287 7842
      4302 7899
TIME...MOT...LOC 2130Z 288DEG 20KT 4302 7862

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 19, 5:57 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
557 PM EDT Mon Sep 19 2022

NYZ011-012-192230-
Wyoming NY-Genesee NY-
557 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of northern Wyoming and
southern Genesee Counties through 630 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Darien Lakes State Park, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph, half inch hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Batavia, Darien Lakes State Park, Letchworth State Park, Le Roy,
Pembroke, Perry, Warsaw, Bennington, Attica, Pavilion, Stafford,
Covington, Corfu, Alexander, Wyoming, East Bethany, Cowlesville,
Perry Center, Bethany Center and Dale.

This includes Interstate 90 near exit 48A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4283 7849 4287 7849 4287 7846 4306 7846
      4296 7791 4295 7791 4294 7793 4291 7794
      4290 7796 4268 7795
TIME...MOT...LOC 2157Z 290DEG 22KT 4295 7839

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 19, 6:00 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
600 PM EDT Mon Sep 19 2022

NYZ003-004-192230-
Wayne NY-Monroe NY-
600 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of northwestern Wayne
and northeastern Monroe Counties through 630 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm near
Irondequoit, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Irondequoit, Webster, Ontario, Charlotte, Union Hill and
West Walworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4326 7767 4332 7762 4328 7754 4332 7740
      4332 7734 4327 7716 4308 7738
TIME...MOT...LOC 2159Z 302DEG 24KT 4328 7755

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Zaff
Special weather statement, Sep 19, 6:26 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
626 PM EDT Mon Sep 19 2022

NYZ004-192300-
Wayne NY-
626 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of Wayne County through
700 PM EDT...

At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Chimney Bluffs State Park
to near Ontario. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fair Haven Beach State Park, Newark, Williamson, Marion, Lyons,
Clyde, Sodus, Chimney Bluffs State Park, Walworth, Rose, Huron,
Wolcott, Sodus Point, Red Creek, Fairville, North Rose, Alton, East
Williamson, Pultneyville and Port Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4311 7735 4327 7717 4328 7722 4335 7670
      4333 7670 4333 7671 4332 7671 4332 7672
      4324 7671 4302 7693
TIME...MOT...LOC 2226Z 304DEG 24KT 4343 7704 4318 7725

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Zaff
Special weather statement, Sep 19, 6:49 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
649 PM EDT Mon Sep 19 2022

NYZ004-005-192315-
Wayne NY-Northern Cayuga NY-
649 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of eastern Wayne and
Cayuga Counties through 715 PM EDT...

At 649 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chimney Bluffs State Park
to near Newark. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fair Haven Beach State Park, Lyons, Clyde, Weedsport, Cato, Sterling,
Rose, Ira, Conquest, Savannah, Wolcott, Port Byron, Red Creek,
Meridian, North Rose and South Butler.

This includes Interstate 90 near exit 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4311 7649 4310 7650 4303 7650 4302 7679
      4308 7701 4338 7673 4335 7661 4325 7660
      4325 7649 4315 7648 4314 7649 4313 7648
      4310 7647
TIME...MOT...LOC 2249Z 307DEG 21KT 4336 7683 4311 7707

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:46 AM EDTSmall Craft AdvisoryBUF36 hr
Sep 19, 8:53 AM EDTSpecial Marine WarningBUF2 hr
Sep 19, 9:07 AM EDTSpecial Weather StatementBUFChautauqua83 min
Sep 19, 9:52 AM EDTSpecial Weather StatementBUFGenesee53 min
Sep 19, 10:41 AM EDTSpecial Weather StatementBUFCattaraugus, Erie, Wyoming64 min
Sep 19, 10:48 AM EDTSpecial Marine WarningBUF87 min
Sep 19, 11:24 AM EDTSpecial Marine WarningBUF66 min
Sep 19, 11:31 AM EDTSpecial Marine WarningBUF89 min
Sep 19, 12:10 PM EDTSpecial Marine WarningBUF95 min
Sep 19, 12:19 PM EDTSpecial Weather StatementBUFLewis26 min
Sep 19, 12:39 PM EDTSpecial Weather StatementBUFOswego36 min
Sep 19, 1:48 PM EDTSpecial Weather StatementBUFLewis27 min
Sep 19, 2:40 PM EDTSpecial Marine WarningBUF95 min
Sep 19, 5:10 PM EDTSpecial Marine WarningBUF95 min
Sep 19, 5:31 PM EDTSpecial Weather StatementBUFNiagara29 min
Sep 19, 5:57 PM EDTSpecial Weather StatementBUFGenesee33 min
Sep 19, 6:00 PM EDTSpecial Weather StatementBUFMonroe30 min
Sep 19, 6:26 PM EDTSpecial Weather StatementBUFWayne34 min
Sep 19, 6:49 PM EDTSpecial Weather StatementBUFCayuga26 min

Nearby

Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.